MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. 15FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE

MEGADYNE MEDICAL PRODUCTS, INC. 15FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE
Model Number 251015J
Medical Device Problem Codes Flaked (1246); Difficult or Delayed Activation (2577); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown procedure the bovi arced, caught the drape on fire, and the patient suffered a severe burn.No other information is available.
 
Additional Manufacturer Narrative
(b)(4).Date of event: unknown, assumed 1st day of month that event took place.Investigation summary : an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of ethicon's quality process, all devices are manufactured, inspected, and distributed to approved specifications.If the product is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing documentation could not be completed as the lot number was not provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: are there any photos of the burn that you could share with us in regards to the burn? if yes, please send to (b)(4).When were the burns first noticed? what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred what medical intervention was used to treat the burn? (such as salve or stitches) besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure? does the surgeon believe there is there an alleged deficiency to the device that led to patient burn and if so why? how long was the bovie¿s activation time?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/17/2021.Additional information was requested, and the following was obtained: are there any photos of the burn that you could share with us in regards to the burn?- no photos are available.When were the burns first noticed? immediately.What is the severity of the burn? surgeon described the burn as a "sun burn".What medical intervention was used to treat the burn? unknown.Besides the burn, did the patient experience any adverse consequence due to the issue? none reported.Are there any anticipated long-term effects from the burn or injury? none reported.What is the current status of the patient? unknown - patient has not returned for follow up visit.What was the surgical procedure? facial cyst removal.Does the surgeon believe there is there an alleged deficiency to the device that led to patient burn and if so why? surgeon stated he is unsure if the device/bovie used was an ethicon device/bovie and if it was an ethicon device/bovie he does not believe our device was at fault.How long was the bovie¿s activation time? unknown what was the target tissue when the arching occurred? facial.What was the generator settings? unknown were you in contact with the tissue when activating? unknown.What type of pad was being used? unknown.Are there any pictures of the device that can be sent? none.Was the device cleaned correctly? unknown.Was there any damaged noticed on the endofactor? none reported.What was the location of the burn? face.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.

Brand Name
15FT SMOKE PENCIL UCONN
Common Device Name
RETURN ELECTRODE CABLE, DUAL PLATE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kara ditty-bovard
11506 south state street
draper, UT 84020
6107428552
MDR Report Key12770991
Report Number1721194-2021-00081
Device Sequence Number4217561
Product Code GEI
UDI-Device Identifier10614559105580
UDI-Public10614559105580
Combination Product (Y/N)N
PMA/510(K) Number
K982130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number251015J
Device Catalogue Number251015J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown